Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 176, NWS Sioux Falls, SD

August 24, 2006Cottonwood County, Jackson County, Minnesota

NWS Sioux Falls, SD issued this severe thunderstorm warning at Aug 24, 2006, 10:59 PM CDT for Cottonwood County, Jackson County, Minnesota. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 24, 2006, 10:59 PM CDT (03:59 UTC)
Expired
Aug 24, 2006, 11:30 PM CDT
In force
31 min
Issued by
NWS Sioux Falls, SD
Area
Counties, with a storm outline in the text

Counties Cottonwood County, MN, Jackson County, MN

The radar

The Sioux Falls radar (KFSD), 139 km from the middle of the area, began a volume at 03:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 24, 11:15 PM CDTHAIL 0.756 Ene Bergen, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 4.0 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2006-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1638 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2006-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1638 J/kg
Mixed-layer CIN
-178 J/kg
Mixed-layer LCL
552 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.2
Supercell composite
7.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KFSD 250359
SVRFSD
MNC033-063-250430-
/O.NEW.KFSD.SV.W.0176.060825T0359Z-060825T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1059 PM CDT THU AUG 24 2006

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN COTTONWOOD COUNTY IN SOUTHWEST MINNESOTA
  NORTHERN JACKSON COUNTY IN SOUTHWEST MINNESOTA

* UNTIL 1130 PM CDT

* AT 1059 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 4 MILES SOUTHEAST OF WINDOM...OR ABOUT NEAR
  WINDOM...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL JACKSON COUNTY THROUGH 1110 PM CDT
  RURAL COTTONWOOD COUNTY THROUGH 1110 PM CDT

THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND
STAY AWAY FROM WINDOWS.

LAT...LON 4393 9515 4375 9515 4374 9486 4393 9486

$$

CHAPMAN
2 follow-up statements
000 
WWUS53 KFSD 250412
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1112 PM CDT THU AUG 24 2006

MNC033-063-250430-
/O.CON.KFSD.SV.W.0176.000000T0000Z-060825T0430Z/
COTTONWOOD MN-JACKSON MN-
1112 PM CDT THU AUG 24 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT 
FOR NORTHERN JACKSON AND SOUTHERN COTTONWOOD COUNTIES...

AT 1111 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED 6 MILES NORTHEAST OF BERGEN...OR ABOUT 12
MILES EAST OF WINDOM...MOVING EAST AT 25 MPH.

THIS STORM WILL REMAIN IN RURAL AREAS BETWEEN MOUNTAIN LAKE AND 
BERGEN THROUGH AROUND 1120 PM CDT.

LAT...LON 4393 9515 4375 9515 4374 9486 4393 9486

$$

CHAPMAN
000 
WWUS53 KFSD 250428
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1128 PM CDT THU AUG 24 2006

MNC033-063-250438-
/O.EXP.KFSD.SV.W.0176.000000T0000Z-060825T0430Z/
COTTONWOOD MN-JACKSON MN-
1128 PM CDT THU AUG 24 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN JACKSON AND SOUTHERN 
COTTONWOOD COUNTIES EXPIRES AT 1130 PM CDT...

THE STORM HAS EXITED THE COUNTY.

LAT...LON 4393 9515 4375 9515 4374 9486 4393 9486

$$

CHAPMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 3:00 PM CDT, 7 hours 59 minutes earlier.

Area forecast discussion, Aug 24, 3:00 PM CDT, 7 hours 59 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
300 PM CDT THU AUG 24 2006

.DISCUSSION...
WRM FNT STILL LOCATED FM HON TO N OF MWM. HVWR...NOT MUCH OCCURRING
ON THIS BNDRY WITH MAIN ACTIVITY FURTHER N ON H85 BNDRY WHERE MID
LEVE TEMPS ARE COOLER. AIRMASS APPEARS TO BE CAPPED EVEN JUST N OF
FNT. NOT SURE IF MUCH WL GO NR WARMFNT THIS EVE...BUT WL STILL KEEP
A CHC IN AS MODELS DO HINT AT A LITTLE MID LEVEL COOLING DURING EVE
NEAR THE FNT. ACRS REST OF CWA...ANY TRW THAT DOES OCCUR WL HAVE TO
BE ALONG CDFNT WHICH WL SWEEP SEWD ACRS CWA OVERNIGHT. MAIN FNT
LOCATED IN CNTRL SD WITH SFC TROF ALONG JAMES RVR VALLEY. THIS TROF
SHUD STALL AND DISSIPATE IN RESPONSE TO PRES FALLS AHEAD OF MAIN
FNT. MAIN S/W WL CONT TO MOVE EWD ACRS ND INTO NRN MN AND
CONVERGENCE WL NOT BE ALL THAT GREAT ALONG CDFNT. SO FOR NOW WL JUST
GO WITH 20% POPS ALONG CDFNT...BUT WL UP TO 30% LATER TONIGHT ACRS
NW IA AS FNT SLOWS A BIT AND SOME COOLER MIDE LEVEL AIR CATCHES UP
WITH FNT...PSBLY BREAKING CAP A LTL BETTER. IF ANY STORMS BECOME
SVR...MAINLY HAIL AND WND.

LOOKS DRY AND PLEASANT ON FRI WITH PLENTY OF SUN AND LOWER HUMIDITY.
WEAK S/W WL MOVE ACRS CNTRL PLAINS LATE FRI NITR AND SAT AND MAY
BRING A FEW RW- TO NW IA ON SAT. SHUD REMAIN PLEASANT WITH TEMPS NR
OR SLIGHTLY BLO NORM.

SUITE OF MODELS PORTEND SHORTWAVE OVER THE NORTHERN ROCKIES EJECTING
INTO THE WESTERN PLAINS OVER THE WEEKEND. MODELS PROJECT A VARIETY
OF TRAJECTORIES...WITH THE ECMWF ADVERTISING A SOUTHERN SOLUTION
TAKING THE WAVE WELL TO THE SOUTH OF THE AREA...WHILE THE GFS AND
CANADIAN CONTINUE TO KEEP THE WAVE FURTHER NORTH BRUSHING THE
SOUTHERN EDGE OF THE CWA LATE ON SUNDAY. HAVE KEPT POPS AT SLIGHT
CHANCE WITH THIS FEATURE AS LOW LEVEL MOISTURE AND ATMOSPHERIC
INSTABILITY APPEAR TO BE SEVERELY LIMITED.

CLOUD COVER IS EXPECTED TO SHIFT EAST ON MONDAY SETTING UP A VERY
BENIGN WEATHER PATTERN FOR MUCH OF THE WEEK AS AN UPPER LEVEL RIDGE
BUILDS INTO THE WESTERN PLAINS. THIS WILL RESULT IN A GRADUAL
WARMING TREND...LIGHT WINDS...AND MOSTLY CLEAR CONDITIONS. A COLD
FRONT WILL APPROACH THE WESTERN EDGE OF THE CWA LATE IN THE
WEEK...BUT HAVE NOT ADDED POPS AS FRONTAL PASSAGE LOOKS TO BE JUST
OUTSIDE OF THE SEVEN DAY PERIOD.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...

SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&
Hazardous weather outlook, Aug 24, 4:20 PM CDT, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
420 PM CDT THU AUG 24 2006

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-251200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
420 PM CDT THU AUG 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP LATE THIS
AFTERNOON AND EVENING. THE STRONGEST STORMS ARE EXPECTED TO BE
NORTH OF INTERSTATE 90 WHERE UP TO GOLF BALL SIZE HAIL...WINDS TO
65 MPH AND  AN ISOLATED TORNADO ARE POSSIBLE. ALONG AND SOUTH OF
INTERSTATE 90...ISOLATED SEVERE STORMS WILL BE POSSIBLE WITH HAIL
TO HALF DOLLAR SIZE AND WINDS TO 65 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 5 PM CDT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

RSR

In the hours before

Local storm report, Aug 24, 8:45 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
845 PM CDT THU AUG 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     HAIL             2 N SPENCER             43.17N 95.15W
08/24/2006  E0.75 INCH       CLAY               IA   PUBLIC

&&

HEITKAMP
Local storm report, Aug 24, 8:45 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION TO LOCATION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
845 PM CDT THU AUG 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     HAIL             2 N SPENCER
08/24/2006  E0.75 INCH       MCCOOK           SD     PUBLIC

&&

HEITKAMP
Local storm report, Aug 24, 8:52 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
852 PM CDT THU AUG 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     HAIL             10 WNW SALEM            43.78N 97.57W
08/24/2006  E0.75 INCH       MCCOOK             SD   PUBLIC

0837 PM     HAIL             10 WNW SALEM            43.78N 97.57W
08/24/2006  E0.75 INCH       MCCOOK             SD   PUBLIC

            REPORT IS ACTUALLY 2 MILES NORTH OF SPENCER, SD

&&

HEITKAMP
Local storm report, Aug 24, 9:03 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
903 PM CDT THU AUG 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0829 PM     HAIL             2 NE FARMER             43.75N 97.66W
08/24/2006  E0.75 INCH       HANSON             SD   PUBLIC

&&

HEITKAMP
Local storm report, Aug 24, 10:25 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1025 PM CDT THU AUG 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     FUNNEL CLOUD     4 NW WOLSEY             44.45N 98.53W
08/24/2006                   BEADLE             SD   EMERGENCY MNGR

            FUNNEL CLOUD MOVING SOUTHEAST.

0633 PM     TORNADO          4 W WOLSEY              44.41N 98.55W
08/24/2006                   BEADLE             SD   LAW ENFORCEMENT

            TORNADO DAMAGED POWER LINES AND HOMES BETWEEN WESSINGTON
            AND WOLSEY.

0640 PM     TORNADO          5 W WOLSEY              44.41N 98.58W
08/24/2006                   BEADLE             SD   EMERGENCY MNGR

            TORNADO A QUARTER MILE WIDE WEST OF WOLSEY.

0640 PM     TORNADO          WESSINGTON              44.45N 98.70W
08/24/2006                   BEADLE             SD   EMERGENCY MNGR

            MULTI VORTEX TORNADO WITH AT LEAST 3 FUNNELS CAUSING
            DAMAGE NEAR WESSINGTON.

0642 PM     TORNADO          4 SE WESSINGTON         44.41N 98.64W
08/24/2006                   BEADLE             SD   EMERGENCY MNGR

            TORNADO OBSERVED SOUTHEAST OF WESSINGTON.

0642 PM     TORNADO          1 S WESSINGTON          44.44N 98.70W
08/24/2006                   BEADLE             SD   EMERGENCY MNGR

            TORNADO DAMAGE SOUTH OF WESSINGTON.

0645 PM     TORNADO          4 NW WOLSEY             44.45N 98.53W
08/24/2006                   BEADLE             SD   PUBLIC

            QUARTER MILE WIDE TORNADO NORTHWEST OF WOLSEY. REPORT
            RELAYED BY EMERGENCY MANAGER.

0650 PM     TORNADO          5 W HURON               44.36N 98.32W
08/24/2006                   BEADLE             SD   LAW ENFORCEMENT

            TORNADO WEST OF HURON AIRPORT.

0705 PM     HAIL             10 NW HURON             44.47N 98.36W
08/24/2006  M0.75 INCH       BEADLE             SD   TRAINED SPOTTER

0711 PM     HAIL             10 NW HURON             44.47N 98.36W
08/24/2006  M1.00 INCH       BEADLE             SD   CO-OP OBSERVER

0713 PM     TORNADO          3 SW HURON              44.33N 98.26W
08/24/2006                   BEADLE             SD   EMERGENCY MNGR

0715 PM     TORNADO          HURON                   44.36N 98.22W
08/24/2006                   BEADLE             SD   EMERGENCY MNGR

            TORNADO ALONG 21ST STREET ON SOUTH SIDE OF HURON

0717 PM     FUNNEL CLOUD     5 SW CAVOUR             44.32N 98.11W
08/24/2006                   BEADLE             SD   TRAINED SPOTTER

0722 PM     TORNADO          4 SE HURON              44.32N 98.16W
08/24/2006                   BEADLE             SD   TRAINED SPOTTER

            TORNADO ROPED OUT.

0733 PM     DOWNBURST        6 SW CAVOUR             44.31N 98.13W
08/24/2006                   BEADLE             SD   BROADCAST MEDIA

            LARGE WEDGE TORNADO.

0735 PM     TORNADO          4 SSW CAVOUR            44.32N 98.07W
08/24/2006                   BEADLE             SD   TRAINED SPOTTER

0738 PM     TORNADO          4 S CAVOUR              44.31N 98.04W
08/24/2006                   BEADLE             SD   BROADCAST MEDIA

0802 PM     HAIL             11 SW DE SMET           44.27N 97.71W
08/24/2006  E1.25 INCH       KINGSBURY          SD   EMERGENCY MNGR

0807 PM     HAIL             10 SW DE SMET           44.28N 97.69W
08/24/2006  E1.50 INCH       KINGSBURY          SD   EMERGENCY MNGR

            ALSO STRONG ROTATION REPORTED WITH WALL CLOUD.

0813 PM     HAIL             11 SSW DE SMET          44.24N 97.63W
08/24/2006  E1.00 INCH       KINGSBURY          SD   TRAINED SPOTTER

0829 PM     HAIL             2 NE FARMER             43.75N 97.66W
08/24/2006  E0.75 INCH       HANSON             SD   PUBLIC

0837 PM     HAIL             10 WNW SALEM            43.78N 97.57W
08/24/2006  E0.75 INCH       MCCOOK             SD   PUBLIC

&&

JCHAPMAN
Local storm report, Aug 24, 10:28 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1028 PM CDT THU AUG 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     FUNNEL CLOUD     4 NW WOLSEY             44.45N 98.53W
08/24/2006                   BEADLE             SD   EMERGENCY MNGR

            FUNNEL CLOUD MOVING SOUTHEAST.

0633 PM     TORNADO          4 W WOLSEY              44.41N 98.55W
08/24/2006                   BEADLE             SD   LAW ENFORCEMENT

            TORNADO DAMAGED POWER LINES AND HOMES BETWEEN WESSINGTON
            AND WOLSEY.

0640 PM     TORNADO          WESSINGTON              44.45N 98.70W
08/24/2006                   BEADLE             SD   EMERGENCY MNGR

            MULTI VORTEX TORNADO WITH AT LEAST 3 FUNNELS CAUSING
            DAMAGE NEAR WESSINGTON.

0640 PM     TORNADO          5 W WOLSEY              44.41N 98.58W
08/24/2006                   BEADLE             SD   EMERGENCY MNGR

            TORNADO A QUARTER MILE WIDE WEST OF WOLSEY.

0642 PM     TORNADO          1 S WESSINGTON          44.44N 98.70W
08/24/2006                   BEADLE             SD   EMERGENCY MNGR

            TORNADO DAMAGE SOUTH OF WESSINGTON.

0642 PM     TORNADO          4 SE WESSINGTON         44.41N 98.64W
08/24/2006                   BEADLE             SD   EMERGENCY MNGR

            TORNADO OBSERVED SOUTHEAST OF WESSINGTON.

0645 PM     TORNADO          4 NW WOLSEY             44.45N 98.53W
08/24/2006                   BEADLE             SD   PUBLIC

            QUARTER MILE WIDE TORNADO NORTHWEST OF WOLSEY. REPORT
            RELAYED BY EMERGENCY MANAGER.

0650 PM     TORNADO          5 W HURON               44.36N 98.32W
08/24/2006                   BEADLE             SD   LAW ENFORCEMENT

            TORNADO WEST OF HURON AIRPORT.

0705 PM     HAIL             10 NW HURON             44.47N 98.36W
08/24/2006  M0.75 INCH       BEADLE             SD   TRAINED SPOTTER

0711 PM     HAIL             10 NW HURON             44.47N 98.36W
08/24/2006  M1.00 INCH       BEADLE             SD   CO-OP OBSERVER

0713 PM     TORNADO          3 SW HURON              44.33N 98.26W
08/24/2006                   BEADLE             SD   EMERGENCY MNGR

0715 PM     TORNADO          HURON                   44.36N 98.22W
08/24/2006                   BEADLE             SD   EMERGENCY MNGR

            TORNADO ALONG 21ST STREET ON SOUTH SIDE OF HURON

0717 PM     FUNNEL CLOUD     5 SW CAVOUR             44.32N 98.11W
08/24/2006                   BEADLE             SD   TRAINED SPOTTER

0722 PM     TORNADO          4 SE HURON              44.32N 98.16W
08/24/2006                   BEADLE             SD   TRAINED SPOTTER

            TORNADO ROPED OUT.

0733 PM     TORNADO          6 SW CAVOUR             44.31N 98.13W
08/24/2006                   BEADLE             SD   BROADCAST MEDIA

            LARGE WEDGE TORNADO.

0735 PM     TORNADO          4 SSW CAVOUR            44.32N 98.07W
08/24/2006                   BEADLE             SD   TRAINED SPOTTER

0738 PM     TORNADO          4 S CAVOUR              44.31N 98.04W
08/24/2006                   BEADLE             SD   BROADCAST MEDIA

0802 PM     HAIL             11 SW DE SMET           44.27N 97.71W
08/24/2006  E1.25 INCH       KINGSBURY          SD   EMERGENCY MNGR

0807 PM     HAIL             10 SW DE SMET           44.28N 97.69W
08/24/2006  E1.50 INCH       KINGSBURY          SD   EMERGENCY MNGR

            ALSO STRONG ROTATION REPORTED WITH WALL CLOUD.

0813 PM     HAIL             11 SSW DE SMET          44.24N 97.63W
08/24/2006  E1.00 INCH       KINGSBURY          SD   TRAINED SPOTTER

0829 PM     HAIL             2 NE FARMER             43.75N 97.66W
08/24/2006  E0.75 INCH       HANSON             SD   PUBLIC

0837 PM     HAIL             10 WNW SALEM            43.78N 97.57W
08/24/2006  E0.75 INCH       MCCOOK             SD   PUBLIC

&&

JCHAPMAN

Nearby

Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.